Just Got Tinnitus a Few Days Ago After Ear Wax Removal (Syringing)

Discussion in 'Support' started by loudNOISES, Sep 25, 2017.

    1. loudNOISES

      loudNOISES Member

      Tinnitus Since:
      Sept 21, 2017
      Cause of Tinnitus:
      ear wax removal
      I got an ear infection in one of my ears a few days ago from an ear wax removal. They used the water syringe thing to spray water into it but it didn't work out on the last try.

      There was pain in the ear at first. Took 2 advils for it after a few hours. Now that ear is blocked and has loud tinnitus. Some wax remains. Water maybe trapped in there too. Doc couldn't see inside it. Currently on Ciprodex and Amoxillin for 7 days. Will go in for another wax removal appointment in 2 weeks.

      My questions:
      - is it possible the tinnitus will stay after all this?
      - is 2 weeks too long to wait to get the wax removed? I'll switch to regular eardrops after the 7 days are up until the next wax removal date
      - is it ok to be loud spaces everyday while I'm on the meds? Like in an underground metro.
      - can I just cover my ear in noisy places? I wish I had ear protective earmuffs :)

      For now, I'll have earplugs for the other ear to balance out the silence. :)
       
    2. yonkapin

      yonkapin Member Benefactor

      Location:
      Melbourne, Australia
      Tinnitus Since:
      March 2012
      Ear wax removals can be dangerous. I would personally avoid them unless you have some crazy excessive wax, even then I would be cautious.

      I also think Ciprodex is possibly ototoxic, meaning it can possibly damage your hearing and cause tinnitus. But I'm not super knowledgeable on this, someone else probably knows more on the subject.

      Oral corticosteroids can limit damage to the ear, but I'm not sure how it would affect your current ear infection or what the best route of treatment would be. Just be mindful that ear wax removal is dangerous and that Ciprodex can actually mess with your hearing.
       
      • Agree Agree x 1
    3. GregCA
      Jaded

      GregCA Member Benefactor Hall of Fame

      Tinnitus Since:
      03/2016
      Cause of Tinnitus:
      Otosclerosis
      Yes.

      I don't know, but I'd be careful about the procedure, since it already hurt you once.

      Probably, but it would be preferable to give your ears a break while they heal.

      Sure.

      I researched it and didn't find any scientific evidence that was conclusive about Ciprodex. They give it to kids all the time for tympanostomy tube surgery, and that means that it will get into the middle ear since the ear drum now has a hole, and I haven't read about any ototoxic effects. The studies are available publicly if someone is so inclined to read them.
      I did my homework about it because Ciprodex is what my daughter was given to put in her ears after her surgery. She was given it again a few weeks ago for an infection (again, with the tubes).

      Note that it has a pretty low pH and can feel like burning when it reaches the delicate linings of the middle ear.
       
    4. Terje788

      Terje788 Member

      Tinnitus Since:
      January 2017
      Cause of Tinnitus:
      unknown
      It's possible, but remember that possibilities in life are enormous, while probabilities are what count. The probability that it will stay is very low.

      Please see this good doctor and his site for info about ototoxic drops.

      https://www.dizziness-and-balance.com/disorders/bilat/ototoxic_drops.htm

      He states clearly, 'For ear drops to cause ototoxicity they must enter the middle ear, and then the inner ear. Entry into the middle ear generally requires a perforation in the eardrum, either from an injury, or a tube placed for ventilation (see below).'

      and, 'As nontoxic ear drops are currently available (e.g. Ofloxin (ofloxacin) or ciprofloxin containing products)...'
       
      • Agree Agree x 1
    5. jjflyman

      jjflyman Member

      Location:
      Michigan, USA
      Tinnitus Since:
      09/2016
      Cause of Tinnitus:
      noise (Concert)
      IMO, I HIGHLY doubt it's permanent, but it may take months to fade. Discuss it with your doctor or ENT. He may put your mind at ease that is likely temporary. It may have more to do with your medication than the procedure.
       
      • Like Like x 1
    6. threefirefour
      Rebellious

      threefirefour Member Benefactor Hall of Fame

      Location:
      California
      Tinnitus Since:
      5/15/16
      Cause of Tinnitus:
      140dB B R U H moment
      Get the heck off Ciprodex pronto.
       
      • Like Like x 1
    7. AUTHOR
      AUTHOR
      loudNOISES

      loudNOISES Member

      Tinnitus Since:
      Sept 21, 2017
      Cause of Tinnitus:
      ear wax removal
      Update: Meds are done. Ear is ok now but still has wax, left ear. Hearing is a bit sensitive since the right ear is clear. I also have a constant tone in the left one. In my first post above I mentioned tinnitus. That was a constant "uuuurrr" sound. Now it's a tone sound like what a tv sounds like when you turn it on.

      Nurse said I need to wait 1 month until the next ear wax removal (syringe method). In the mean time I try to wear headphones (without music) in noisy places.
       
      • Like Like x 1
    8. Tweaker
      Transparent

      Tweaker Member Benefactor

      Location:
      UK
      Tinnitus Since:
      05/2010
      Cause of Tinnitus:
      Noise exposure
      I wouldn't go back to the same place if they already made a mess of it. I have a little video otoscope that I use to check for wax build up in my ear (cost me about £25 on ebay). It gives a good image on my laptop screen. I wait until the wax has built up a fair amount but that I can still see part of the ear drum (about 3/4 blocked) and then I go to have it removed by a Jobson horne instrument. That is the safest way; no water, no noise. There are plenty of youtube videos of wax removal by Jobson horne. If the wax is too impacted or the ear completely blocked it may not be possibe for this method. That's why I monitor every so often for wax build up. I only have a problem with my right ear which is my better tinnitus ear out of the two.
       
      • Optimistic Optimistic x 1
    9. AUTHOR
      AUTHOR
      loudNOISES

      loudNOISES Member

      Tinnitus Since:
      Sept 21, 2017
      Cause of Tinnitus:
      ear wax removal
      Update: since recovering from the ear infection, I had another ear wax removal on the left ear. Went good. I still hear a slight tone everyday (the tinnitus). A few times of the day it's not there or barely audible but it's usually there. Been like this for more than a month.

      I had a hearing test done from an audiologist. It passed. They said my eardrums are OK. They suspected stress is causing the tinnitus which is odd since it started after the ear infection. Maybe it's the meds I took.... They said I should just monitor it.

      Although I am around noisy places often (streets, metro, noisy computers...)

      Did the ear infection damage something the audiologist can't see? I'm not able to make another appointment to ask them this.
       
    10. AUTHOR
      AUTHOR
      loudNOISES

      loudNOISES Member

      Tinnitus Since:
      Sept 21, 2017
      Cause of Tinnitus:
      ear wax removal
      These are some followup questions I have from my old thread....

      Background info: I had an ear infection from an ear wax removal (syringing). After recovering from it, it left me with a light ringing/constant tone that I hear about 70% during the day.

      Recent info: I had a hearing test done from an audiologist and the test passed. They said my eardrums are OK. They suspected stress is causing the tinnitus and said to monitor it. Yet, it started after the ear infection. And I notice now that ear is a bit sensitive to very loud noises (heh, my username). The hearing test DIDN'T involve loud pitch noises.

      If I make another appointment with them it would be with a different audiologist than before.

      Questions:
      - Should I follow up with this or just monitor it?
      - Did the ear infection damage something the audiologist can't see?
      - Could wax buildup make it worse?
       
    11. Blue28
      Doubtful

      Blue28 Member

      Location:
      Europe
      Tinnitus Since:
      04/2016
      Cause of Tinnitus:
      Acoustic Trauma from Microsuction
      Hi @loudNOISES

      I suspect you may have hyperacusis that is triggered by high pitch sounds.

      I had ear wax removal by microsuction last year which caused tinnitus, hyperacusis and hearing loss. My major hearing loss is at 12000 hz... A standard hearing test only tests up to 8000 hz so if like me you have very high frequency hearing loss, it won't show up on the test. Try to find an audiologist that tests the ultra high frequencies, if you want to know if your hearing is damaged.
       
      • Like Like x 1

Share This Page

Loading...